Hail, Montague
- When
- August 25, 7:30 PM CST
- Where
- Montague County, 9 mi NNE of Nocona
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.917, -97.683
Occurred 3 miles north of Lake Nocona.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 25, 6:40 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 740 PM CDT WED AUG 25 2004 .UPDATE... UPDATED WORDED AND GRIDDED FORECASTS HAVE BEEN SENT FOR THE THUNDERSTORMS THAT HAVE DEVELOPED IN THE NORTHWESTERN COUNTIES. THUNDERSTORMS OVER WEST CENTRAL TEXAS ARE NOT EXPECTED TO MAKE IT INTO THE FORECAST AREA TONIGHT...THUS HAVE JUST ADJUSTED CLOUD COVER IN THE SOUTHWEST FOR THE ASSOCIATED CIRRUS BLOWOFF FROM THESE STORMS. #58 && .AVIATION... 630 PM CDT WED AUG 25 2004 CONVECTION OCCURRING FROM KCOM SWWD TO KE29/KP07/KMRF IS EXPECTED TO REMAIN SW OF THE KDFW/KACT TRACONS THIS EVENING AND SHOULD NOT PRESENT A PROBLEM FOR THE AIRPORTS. ETA/GFS BOTH PROG AN UNSEASONABLY STRONG NOCTURNAL LOW-LEVEL JET TO DEVELOP RAPIDLY AFTER DUSK...WITH A CORRESPONDING INCREASE IN COVERAGE OF WARM ADVECTION STRATUS ON THURSDAY MORNING. WILL ADVANCE TIME OF INITIAL STRATUS DECKS BY APPROXIMATELY 2 HOURS AT ALL SITES...WITH BKN CIGS POSSIBLE AT KACT BY 26/06-08Z AND AT METROPLEX AIRPORTS BTW 26/08-10Z. ALTHOUGH SFC WINDS WILL INCREASE LATER TONIGHT...A PERIOD OF LOW-LEVEL WIND SHEAR WORDING MAY BE NEEDED FOR THE PRE-DAWN HOURS... AS LLJ MAY INTENSIFY TO 40 KTS. DECKS SHOULD SCATTER/LIFT BY 26/14-16Z...WITH SCT CU FIELD FOR REMAINDER OF TAF PERIOD. SFC WINDS TO BE SLY THROUGH THE PERIOD...INCREASING TO 12G20KT BY 26/06Z AND TO 15G25KT BY END OF THE FORECAST PERIOD. 65/DD && .PREV DISCUSSION... NOT MUCH CHANGE IN THE WEATHER UNTIL LATE SATURDAY WHEN A WEAK COLD FRONT WILL MOVE INTO NORTH TEXAS. FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO ALL OF NORTH TEXAS BY SUNDAY WITH SLIGHTLY COOLER WEATHER. UNTIL THEN AIRMASS WILL REMAIN TOO CAPPED FOR ANY TSTM DEVELOPMENT DUE TO H5 RIDGE OVER TEXAS. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 78 96 78 96 / 0 0 0 0 WACO, TX 77 97 77 96 / 0 0 0 0 PARIS, TX 73 93 73 92 / 0 0 0 0 DENTON, TX 76 95 76 94 / 0 0 0 0 MCKINNEY, TX 75 95 75 94 / 0 0 0 0 DALLAS, TX 78 96 78 96 / 0 0 0 0 TERRELL, TX 76 95 76 94 / 0 0 0 0 CORSICANA, TX 76 95 76 94 / 0 0 0 0 TEMPLE, TX 76 97 76 96 / 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...HEAT ADVISORY FOR TONIGHT AND THURSDAY FOR ZONES TXZ118>119. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT WED AUG 25 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A HEAT ADVISORY IS IN EFFECT FOR TARRANT AND DALLAS COUNTY THROUGH THURSDAY. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 108 WITH OVERNIGHT LOW TEMPERATURES ONLY COOLING INTO THE UPPER 70S. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA OF NORTHWEST OF A BOWIE...TO SHERMAN LINE. CLOUD TO GROUND LIGHTNING...SMALL HAIL... AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL MOVE INTO NORTH TEXAS SATURDAY NIGHT AND SUNDAY AND BRING A CHANCE OF THUNDERSTORMS TO THE ENTIRE REGION. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 58
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 739 PM CDT WED AUG 25 2004 TXZ091-260145- MONTAGUE- 738 PM CDT WED AUG 25 2004 ...SPECIAL WEATHER STATEMENT... AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF FLEETWOOD...OR 5 MILES NORTHWEST OF NOCONA...MOVING NORTHEAST TOWARDS OKLAHOMA AT 30 MPH. NOCONA IS IN THE PATH OF THIS STORM. ONE HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
The Altus AFB radar (KFDR), 129 km away, was scanning. The volume nearest the first event began at 01:32 UTC.
1 hail. Local standard time, as filed.
Occurred 3 miles north of Lake Nocona.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419083.